Starting from the beginning, I went to college in August 2012 and lost 30 pounds just from walking around campus through the semester even though I was eating my way through a depression. I was in the best shape of my life. Then, I was diagnosed with type 2 bipolar in December and had a severe allergic reaction to Lamictal through February requiring 2 steroid packs to clear the rash. Then, I was put on Depakote for 9 months starting in March of 2013. I gained 25 pounds in the first two weeks of taking it. A couple months after I started Depakote I started taking Topamax to help with the weight gain and it didn't really do anything. After stopping Depakote I switched to Lithium in December of 2013. Then I stopped Lithium in August 2014 and I'm only of Topamax and some other anxiety meds and an antidepressant. All this time later all of my meds are specifically chosen to not cause weight gain and even though my diet is the same as two years ago and my exercise routine is more extreme with heavy cardio I STILL can't lose this weight. It makes me sick that these drugs could have screwed my life this much. I just want to know that losing this weight is possible.
Lose weight gained on Depakote?
Question posted by Rosebud2012 on 23 Nov 2014
Last updated on 6 July 2023 by WildcatVet
For anyone considering using Ozempic be aware that less than 10% of users lose weight, the weight loss is very gradual and depends on your dosage, and you must be very careful of hypoglycemia (low blood sugar). On average most people lose about 3% of their starting weight.
My doctor who has just suggested I look into Ozempic.
I was searching on Google to try and find out if anyone has had the same problem as me I was on Depakote for at least 10 years back in September before Hurricane Irma hit I was 348lbs at 6'4 it's now new years 2018 I'm down to 304lbs ... I still taken sugar drinks like lemonade and gatorade however I don't eat as much as I used to some days I might eat maybe 3-4 times other day's I'll possibly eat twice day..
I just got hired on December 30th 2017 before then I never was working out I'd sit at my desk playing video games.
I'm a bit confused how I managed to drop like what ? Over 25lbs since I went to the doctor on I believe September 20 something when I was 346lbs I'm not sure how that is remotely possible for someone to drop all that weight without working out for a month.. Has me kinda concerned that their is something possibly wrong. I don't see the doctor till January 15th so... Hopefully every thing is fine I don't know of anyone who managed to lose the weight I did.. I went from a size 52 pants down to a 46 I wore a size 6x shirt I'm now down to a 3x and can almost fit in a 2x if it's a long 2x
I too have gained alot of weight 35lbs in one year. Im on lithium 900, depakote 1000, ativan as needed and minipress 6mg. I look at my body and am disgusted. All my sports wear is streched to the core. My weight ranged from 147 to 160s. I am 202 now. I have been on an extreme diet for three weeks and have lost a half a lb. This is not normal. I typically lose weight quickly, and can eat more than most due to a better motabolism, but not now. I was complaining to my doc and shes looking at me like eat paleo. So, ill be starving all the time and no joy in life from being on this medication...
Most folks (like myself) are not aware of the difference between losing weight (burning fat) and burning calories (which is a break even).
You can lose the weight gradually by modifying your intake of sugar (in all forms) artificial sweeteners and for some; gluten soy and dairy. Also, hydration is very important. You can actually workout less and have better long term results by looking into the approach of burning fat, your metabolism, eating more often but smaller portions, and as mentioned above, what to eat.
So yes, it is very possible, however, it's a lifestyle change to keep it off, that's why i can't stand the "lose weight fast" BS that's out there, it'll just come back.= when that's the approach. Make sense?
I was on Depakote had to stop due to tremors that started. I didn't notice a significant weight gain. My Dr. tried me on Latuda, Saphris, Fanapt, Clozapine. During all that time I have put on and trying hard to fight the weight off 15 lbs. I feel so fat and have an eating disorder so this has been rough. My newest medicine Invega. Also Zi didn't think 50 mg. Topamax didn't helped much with cravings or keeping weight maintained.
Rosebud2012 From your list of what you have been on and now that you are stable and on the same medications but you said there were a couple you did not list its a bit hard to give you a exact answer... But in most cases yes when you are on the same meds for a period of time then watch what you are eating along with continue your heavy Cardio work out i see no reason that you well not loose the weight sad thing is it goes off slower than it came on... And more so that you had to take so many different things before getting the right amout of meds to keep you stable but it really does sound like your in a good place for now..keep a list of all the meds you take daily and hand it to the doctor when your in next and ask them streight out are any of these going to stop me from loosing weight and if so what is a alternative that is what your paying for but thank god your in a good place now..and stable that is the sad and hardest part... hope this helps some you have a good day... and in the mean time keep up with what your doing..sounds like you have it together my friend...
- Depakote uses and warnings
- Lamictal uses and warnings
- Topamax uses and warnings
- Lithium uses and warnings
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.